Jump to content
Important Survey - Please Participate ×

Facial numbness


Recommended Posts

Pre-taper, I'm experiencing numbness on one side of my head including tongue. This goes away when I take the ativan.

I'm pretty concerned about this symptom. How will this change as I lower my dosage? I hope it doesn't become a permanent thing. 

Pls advise @[Co...], @[or...]

Link to comment
Share on other sites

[or...]
Posted (edited)

How much are you tapering, and are you holding the dose until you feel stable?  Not all sxs disappearing, but managing to live your life in spite of wd sxs ;) oregonlady

PS I believe we heal, as I am healing.  Yes people are different in how long before starting to heal etc. but I have read so many "success" stories here on BB, I believe healing is for everyone.  I also believe heartily in a slow, and steady taper.  It's the CTs and too fast tapers that bring on the worst sxs I hear about :(

PSS I just want to add it was maybe the most frightening thing that's happened to me when tapering, and mine also include the whole left-side of my head, the numbness.  I was put right back on my full dose of 1 mg by my doctor.  He said "yes, I think you should".  I think it scared him too.  But it was the "too fast a taper" that was my mistake, his, I have to own my side of it.

Edited by [or...]
  • Like 1
Link to comment
Share on other sites

[Co...]

Hello @[...]

Since this disappears when you take another dose, it does sound like an interdose withdrawal effect. I experienced total numbness down the whole of my left side when during my first, rapid withdrawal from 4.5mg clonazepam. Other members report similar experiences of (more partial) numbness.

This is more unusual as an interdose withdrawal effect, but it can and does happen.

What is your daily dosing regimen?

  • Like 1
Link to comment
Share on other sites

Posted (edited)

0.5mg Ativan at 2.30pm and 2.5mg at 9.30pm @[Co...]

How do you suggest I monitor this?

Edited by [...]
Link to comment
Share on other sites

@[or...],  I'm yet to begin tapering. This symptom scares me because i do not want permanent damage.

  • Like 1
Link to comment
Share on other sites

[Le...]
36 minutes ago, [[C...] said:

Hello @[...]

Since this disappears when you take another dose, it does sound like an interdose withdrawal effect. I experienced total numbness down the whole of my left side when during my first, rapid withdrawal from 4.5mg clonazepam. Other members report similar experiences of (more partial) numbness.

This is more unusual as an interdose withdrawal effect, but it can and does happen.

What is your daily dosing regimen?

left side for me too. anyone here always sleeping on left side cause stomach feels better that way?

  • Like 1
Link to comment
Share on other sites

[Le...]

pretty sure inflammed cns makes things that usually wouldnt effect you have much greater effect. like slight pressure on nerves in neck which can happen from many things. tension. posture. sleeping posture. etcetcetc

  • Like 1
Link to comment
Share on other sites

[Ka...]

Sounds temporary @[...] & probably associated with the move from 3mg night only dose. Hopefully, it will subside as your system gets used to the recent split dose regime. 

  • Like 1
Link to comment
Share on other sites

[Co...]
42 minutes ago, [[L...] said:

left side for me too. anyone here always sleeping on left side cause stomach feels better that way?

Not sure to what you refer, but if you suffer from acid reflux, sleeping on your left side is better.

  • Like 1
Link to comment
Share on other sites

[jo...]
Posted (edited)

I've always found this to be true. Good for releasing trapped wind as well. just lie on your left, or generally put pressure on your left side.

Edited by [jo...]
Link to comment
Share on other sites

2 minutes ago, [[C...] said:

You might move 0.5mg from your evening 2.5mg dose, to your afternoon dose of 0.5mg for a total of 1mg. Just a suggestion. But given Ativan's fairly short half-life, it is not surprising that you experience interdose withdrawal effects given your small middle-of-the-day dose.

@colin, I am preparing for a taper and had posted in the tapering forum about this. 

Trying to not sacrifice on sleep and couldn't crossover to diazepam due to excessive sedation.

What do you think my doses and timings should be? I am sleeping at 2.5mg pm dose. Never tried going lower. My doctor does not know anything,  will only prescribe. 

Advise much appreciated 

Link to comment
Share on other sites

[Co...]

Given the skewed nature of your dosing, and the apparent related interdose withdrawal effects, I can only suggest moving some of your evening dose to help even-up your dosing regimen - at least to some degree.

You might not notice much difference to your sleep. You even might try moving just 0.25mg of your evening dose to your 2:30pm dose and see how you react. Overall, this is not even a reduction and is the kind of reduction you would be making your total daily dose once you do start your taper. But it should be milder than that since there is no actual reduction to your total daily dose.

  • Like 1
Link to comment
Share on other sites

[Le...]

i wanted to call attention to the effect of curling up on your left side for a really extended time. Symmetry of body and spine changes and your cns will likely react to small problems much more strongly.   

Link to comment
Share on other sites

[Be...]

I had this issue with my left side of face hand and leg too. Later it was completely normal but since I had antibiotics again this time my left hand and leg is going through this issue 😔 

Link to comment
Share on other sites

@[Be...], so your numbness went away during your taper? At what rate were you tapering, if I may ask.

Link to comment
Share on other sites

[or...]
Quote

It's worth noting that this symptom isn't uncommon and may even improve as you taper. Maybe you can remind yourself it is the SENSATION of numbness. If you had a nerve conduction test, I would bet money it comes back normal along with any other MRI or test you would get.

Hi @[Re...], just wanted to say that this was 100% true when my left-side went numb for 3-4 days.  All the tests show nothing at all, in fact they probably thought I made it up, but it was real!  I've all of it disappeared except a couple places in my left arm and also parts of left hand.  I can use all just fine, just feels weird, numb.  This Summer with be, 3 or 4 years since.  Sorry, have to look it up in my med-records to be sure, oregonlady PS the weirdest part for me was, well, all of it, but especially the left-side of my head.

I've had severe migraine since I was quite young in grade-school.  Had the aura, stomach upset, and, my left arm would go numb for about 5 minutes.  It felt as if a blood pressure cuff was squeezing my whole arm, hated that feeling.  I had tapered too fast, doctors suggestion, I agreed, a quarter of my 1 mg C per month. Never did that again:wacko: Doc reinstated me to full 1 mg and I was at .24 when this all happened, oregonlady

Link to comment
Share on other sites

[Bu...]

Hi @[...],

I had numb spots on the left side of my lower, left leg and the left side of my head during my clonazepam use and during my taper.  It did not get any worse during my taper and disappeared entirely after I was off for a month or so.  

  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...